Alert archive / Texas / Flash Flood Warnings in 1998
Flash Flood Warning 25, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 26, 1998, 5:36 AM CDT for Terrell County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 1998, 5:36 AM CDT (10:36 UTC)
- Expired
- Aug 26, 1998, 9:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
County Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 191 km from the middle of the area, began a volume at 10:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 10.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3393 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 261036 FFWMAF TXC443-261400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 536 AM CDT WED AUG 26 1998 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN TERRELL COUNTY IN WESTERN TEXAS * UNTIL 900 AM CDT * AT 530 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT CLUSTERS OF THUNDERSTORMS WITH VERY HEAVY RAIN WERE LOCATED OVER NORTHERN TERRELL COUNTY... MOVING SLOWLY NORTHWEST. * EXCESSIVE RAINFALL AT THE RATE OF 2 INCHES PER HOUR WILL PRODUCE FLOODING ACROSS THE PECOS RIVER ALONG THE TERRELL COUNTY LINE AND HIGHWAY 349 SOUTH OF SHEFFIELD THROUGH 900 AM CDT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. TJT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 3:38 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 26, 3:38 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 338 AM CDT WED AUG 26 1998 MUCH QUIETER OVER OUR SE ZONES THIS MORNING. CIRCULATION ASSOCIATED WITH REMNANTS OF CHARLEY WAS BARELY DETECTED ON 00Z UPPER AIR DATA. SATELLITE SHOWS UPPER HIGH STILL SPINNING SW OF THE TX BIG BEND. FLOW ALOFT THEREFORE REMAINS N-NE OVER THE CWA. ALONG THE NRN PERIPHERY OF THIS HIGH...A WEAK SHORTWAVE TROUGH IS PUSHING E ACROSS NM...WITH SOME ASSOCIATED CONVECTION MOVING VERY SLOWLY ESE TOWARD OUR NW CWA. BULK OF LIFT WITH THIS SYSTEM SHOULD STAY NORTH OF OUR CWA AS IT PUSHES E TODAY. PRECIPITATION IS THE MAIN CONCERN WITH THIS FORECAST. CURRENT RADAR TRENDS SUPPORT CHANCE POPS AT LEAST THIS MORNING OVER OUR NM ZONES. AFTER THAT...NO OBVIOUS SURFACE BOUNDARIES OR UPPER SUPPORT SEEN TODAY...BUT VERY MOIST ENVIRONMENT AND POSSIBLE MESOSCALE SOURCES OF LIFT LURKING AROUND SHOULD JUSTIFY SLIGHT CHANCE POPS OVER PERMIAN BASIN TODAY...WITH CHANCE POPS FOR SE ZONES FOR THE SAKE OF FORECAST CONTINUITY MORE THAN ANYTHING ELSE. IT IS POSSIBLE THAT SCATTERED CONVECTION AHEAD OF AFOREMENTIONED TROUGH MIGHT PROPAGATE INTO NRN ZONES LATER TODAY. THIS WILL BE SOMETHING FOR THE DAY SHIFT TO WATCH FOR. WENT RATHER CLOSE TO PERSISTENCE FOR TEMPERATURES...AND CLOSE TO GUIDANCE FOR POPS...EXCEPT FOR NRN ZONES...WHERE WE UNDERCUT POPS ONCE AGAIN. THANKS TO LUBBOCK FOR COORDINATION CALL THIS MORNING. MAF 85/69 20/20 CNM 93/68 30/10 MRF 84/61 20/10 P07 87/72 30/10 TJT/RJN
In the hours before
Special weather statement, Aug 26, 5:11 AM CDT, 25 minutes before
NMZ027>029-TXZ045>048-050>052-057>063-067>070-074-075-079>082-270500- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MIDLAND TX 510 AM CDT (410 AM MDT) WED AUG 26 1998 THIS OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN WEST TEXAS: ANDREWS CULBERSON GLASSCOCK MARTIN REAGAN UPTON BORDEN DAWSON HOWARD MIDLAND REEVES WARD BREWSTER ECTOR JEFF DAVIS PECOS SCURRY WINKLER CRANE GAINES LOVING PRESIDIO TERRELL AND IN SOUTHEAST NEW MEXICO: EDDY LEA SYNOPSIS: SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE OVER THE SOUTHEAST OUTLOOK AREA TODAY AND TONIGHT...PARTICULARLY AROUND THE TERRELL COUNTY AREA...WHERE LOCALLY HEAVY RAIN AND FLASH FLOODING WILL BE POSSIBLE. ELSEWHERE...WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT OVER THE REST OF THE OUTLOOK AREA. ASIDE FROM THE HEAVY RAIN AND FLASH FLOOD THREAT IN THE SOUTHEAST OUTLOOK AREA...MOST THUNDERSTORMS SHOULD STAY BELOW SEVERE LIMITS. SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR THE WEST CENTRAL TEXAS OUTLOOK SEE PRODUCT LBBSPSSJT. TJT
Nearby
Flash Flood Warnings in Texas, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.